MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE064
Medical Device Problem Codes Kinked (1339); No Pressure (2994)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system ace 64 reperfusion catheter (ace 64).During the procedure, the physician noticed the ace 64 was kinked around the hub area which then caused false air during aspiration.The physician reported feeling no particular resistance prior to this damage.The kinked ace 64 was removed and the procedure was completed using a new ace 64.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Result: upon first evaluation, the penumbra system ace 64 reperfusion catheter (ace 64) strain relief was offset.The strain relief was partially unwound by a penumbra investigator for further evaluation, and the ace 64 catheter shaft was fractured approximately 1.0 cm from the hub.The ace 64 was bent in multiple locations along its length.Conclusion: evaluation of the returned device revealed the ace 64 was fractured under the strain relief.This type of damage typically occurs due to improper handling during preparation or use.If the ace 64 is forcefully removed from the packaging hoop at an angle, or manipulated at extreme angles during insertion into a catheter, damage such as this may occur.Further evaluation revealed the ace 64 was bent in multiple locations along its length.This type of damage typically occurs due to forceful manipulation of the ace 64 during advancement or retraction.Ace 64 devices are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5660290
Report Number3005168196-2016-00688
Device Sequence Number15820
Product Code NRY
UDI-Device Identifier00814548013961
UDI-Public00814548013961
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/02/2018
Device Catalogue Number5MAXACE064
Device Lot NumberF65582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/17/2016
Supplement Report FDA Received Date08/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR